Q. I have been prescribed Gabator for pain. When will I start feeling better?
It varies from person to person. Some people take about a week or two before noticing relief in pain. Whereas, some people may see an improvement straight away. It is used for nerve pain. It is recommended that you take Gabator only for nerve pain and as advised by your doctor.
Q. I think I have gained weight since I started taking Gabator. Can this be because of Gabator?
Yes, Gabator may cause weight gain because it increases your hunger. Regular physical exercise and a balanced diet with low calorie food may help you keep your weight stable. Consult a dietician if you have any further concerns to keep your weight stable.
Q. For how long do I need to take Gabator?
Your doctor will decide the duration of the treatment based on your condition and your response to treatment. For instance, if you have been prescribed Gabator for epilepsy, you may have to take it for a long time, maybe years even if your seizures are controlled. Whereas, if you are taking it for nerve pain and it has relieved your pain, you may have to take it for several months only.
Q. What are the serious side effects that may occur while taking Gabator?
Taking Gabator may cause yellowing of the skin or eyes (warning signs of jaundice), trouble in breathing or talking and tightness in chest or throat (suggestive of serious allergic skin reactions). It may provoke suicidal thoughts and cause unusual bruises or bleeding which may be due to blood disorder. Other serious side effects may include muscle weakness and pain, fever which could lead to kidney failure, long-lasting stomach pain, nausea and vomiting (suggestive of pancreatitis and rash).
Q. Is Gabator habit forming?
No, it will not be addictive if you take it as per your doctor’s recommendations. However, physical dependence has been reported in people who had taken more than the recommended dose of Gabator or had used Gabator for illnesses it is not approved for.
Q. I am taking Gabator for nerve pain. Can I take it off and on?
No, Gabator is not a simple pain reliever. It is important that you follow your doctor’s advice strictly. Taking it off and on may not give you the desired results and may worsen your pain.
Q. What if somebody takes excess of Gabator?
A higher than the recommended dose of Gabator may cause faintness, dizziness, double vision, unclear speech, drowsiness, tiredness and mild diarrhea. The person requires immediate medical attention by a doctor or in a nearby hospital.
Q. What should I tell my doctor before taking this medicine?
Inform your doctor if you are taking any other medicines including medicines for epilepsy or seizures, medicines used to thin your blood (e.g., warfarin), birth control pills, medicines to control bacterial infection (e.g., chloramphenicol, metronidazole, and doxycycline), medicines to control viral infection (e.g., nelfinavir), and asthma medicines (e.g., theophylline and montelukast), etc. Also, inform your doctor if you are planning to become pregnant or are breastfeeding. Further, you should tell the doctor if you have ever had liver problems, kidney problems, lung problems, or porphyria (a rare blood pigment disorder).
Q. What should I avoid while taking Gabator?
If Gabator makes you feel sleepy, avoid driving or operating heavy machinery. Alcohol consumption should be avoided since taking both together may cause excessive sleepiness.
Q. Does Gabator reduce the efficiency of oral birth control pills?
No, Gabator does not have any effect on oral birth control pills.